Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Natural continuous extensions of Runge-Kutta methods for Volterra integral equations of the second kind and their applications


Authors: A. Bellen, Z. Jackiewicz, R. Vermiglio and M. Zennaro
Journal: Math. Comp. 52 (1989), 49-63
MSC: Primary 65R20; Secondary 45L05
MathSciNet review: 971402
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a very general class of Runge-Kutta methods for the numerical solution of Volterra integral equations of the second kind, which includes as special cases all the more important methods which have been considered in the literature. The main purpose of this paper is to define and prove the existence of the Natural Continuous Extensions (NCE's) of Runge-Kutta methods, i.e., piecewise polynomial functions which extend the approximation at the grid points to the whole interval of integration. The particular properties required of the NCE's allow us to construct the tail approximations, which are quite efficient in terms of kernel evaluations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20, 45L05

Retrieve articles in all journals with MSC: 65R20, 45L05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1989-0971402-3
PII: S 0025-5718(1989)0971402-3
Article copyright: © Copyright 1989 American Mathematical Society